advertisement
Question
Posted by: Listener | 2004/11/10

PSYCHOTIC MEDS WEIGHT GAIN

My son has been on haliperidol and folic acid (forgotten the name of meds) for 6 years and has picked up a tremendous amount of weight. I would say he is actually bloated. Could I firstly give him a water tab every day and can he have any natural weight loss remedy. The herbalist at Dischem dont want to assist.
Rudy is now threatening to leave his medication altogether as he says he doesnt feel like Rudy.
What advise.
Has no energy to exercise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

it can be a problem partyl chemically encouraged by such drugs, or simply that they can be at least mildly sedative, so that he may be eating more and exercising less than he ought. There are no natural weight loss remedies ( and having seen a major Director of the company marketing one which advertises itself in that way, who was absolutely enormous, I don't believe in his product ). Water tablets wont help because it's probably not excess water causing the problem, and they have risks. The herbalist enerally doesn't want to help sick people, as they're mainly awfully good at curing people who are perfectly well.
What you need is to take him back to see his doctor who first made his diagnosis and prescribed the medication remember that it is likely to be the underlying illness that is making Rudy feel unlike Rudy, and without the meds he could become a whole lot less like himself. Discuss these concerns frankly with his doc, and see if a variation in the meds could help control things and let him feel better. Some antipsychotics can be given as a monthly injection, for instance.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement